Although various companies have come up with coronavirus vaccines, the concerns around their safety continue to linger. A nurse in the United States recently passed out after being administered the shot. The nurse named Tiffany Dover was addressing a press conference when she started to feel dizzy. She apologized, walked away and fainted moments later.
Dover was talking about the vaccine when the incident happened. She said her staff was excited to get the vaccine. She belongs to the Covid unit and being a healthcare worker was given a priority along with her team. Following the incident, Dover said she suffers from a condition which sometimes causes her to pass out when in pain. Explaining the episode, she said she started to feel disoriented all of a sudden and passed out. She said she is doing better now and the pain in her is aloo gone.
Although, the episode has left many concerned about the side-effects of Covid-19 vaccine, the United States Centers for Disease Control and Prevention (CDC) has tried to allay the fears and said fainting episodes are commonly associated with all kinds of vaccines. It said they take place because of the fear or anxiety associated with the vaccination process.
Earlier, four volunteers who were administered with the Pfizer vaccine during the trial period developed a form of temporary facial paralysis, known as Bell’s palsy, according to US Food and Drug Administration (FDA) regulators. They said that it was not clear whether the condition was caused by the vaccine, but warned the doctors to watch out for the dangerous side effect. They also asked the vaccine manufacturer Pfizer to keep an eye on people who develop the condition. Bell Palsy causes temporary weakness or paralysis of the facial muscles. It is caused by swelling, inflammation or compression of the nerve which controls the muscles.